Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 29, NWS Philadelphia/Mount Holly

July 9, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 9, 2003, 9:47 PM EDT. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2003, 9:47 PM EDT (01:47 UTC)
Expired
Jul 9, 2003, 11:00 PM EDT
In force
73 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 9, 9:45 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 9, 9:45 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 PM EDT WED JUL 9 2003

ISSUED UPDATED ZONES AFTER EXPIRATION OF WX WATCH...ALTHO WE STILL
HAVE ONE STRONG OR PSBLY SVR TSTM OVER THE DE COAST. IT SHOULD BE
OUT OF THE AREA IN ANOTHER FEW MINUTES.  OTRW...HAVE KEPT AN EVENING
PD WITH LIKELY OR CHC PRECIP FOR SRN AREAS OF FA...THEN CHC OF
SHOWERS OVERNIGHT.  WILL PROBABLY NEED TO DO ANOTHER UPDATE LATER
THIS EVENING.

AMC

------------------------------------------------------------------
PREVIOUS AFD...

AT 330 THE FRONT HAD MADE ITS WAY ABOUT AS FAR SOUTH AS A RARITAN
BAY-FLEMINGTON-BETHLEHEM LINE.  TEMPS WERE ONLY IN THE 60S IN OUR
NORTHERN COUNTIES AND NEAR 90 IN THE SOUTH.  OTHER THEN SOME SHOWERS
RIGHT ALONG THE FRONT, THERE WAS NO PRECIP IN OUR FORECAST AREA.

MOST OF THE ACTIVITY WAS TO OUR SOUTHWEST IN THE WASHINGTON DC AREA
AND IN POINTS WEST AND SOUTHWEST.  THAT CONVECTION IS MOVING TO THE
EAST.  AS A RESULT, THE GREATEST THREAT FOR SEVERE WEATHER IN OUR
FORECAST AREA IS IN OUR SOUTHERN COUNTIES.  THOSE COUNTIES ARE
PRESENTLY UNDER A SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL
900 PM.

NOT MUCH WAS CHANGED IN THE REST OF THE FORECAST.  WE REMOVED THE
MENTION OF PRECIP FROM THE MONDAY FORECAST WITH NO SIGNIFICANT
TRIGGER EXPECTED AT THAT TIME.

THE ZONE FORECASTS HAVE ALREADY BEEN ISSUED.

.PHI...NONE.

IOVINO
Hazardous weather outlook, Jul 9, 5:10 AM EDT, 16 hours 37 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-091100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 AM EDT WED JUL 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.
SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS ARE POSSIBLE AGAIN LATE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RPW

In the hours before

Local storm report, Jul 9, 6:50 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
650 PM EDT WED JUL 09 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    3E MILLINGTON             MD   WIND DAMAGE
07/09/03   KENT                           NUMEROUS TREES DOWN NEAR
                                          ROUTE 291 WEST OF
                                          DELAWARE STATE LINE.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:05 PM EDTSpecial Marine WarningPHI70 min
Jul 9, 9:05 PM EDTSpecial Marine WarningPHI70 min
Jul 9, 9:47 PM EDTSpecial Marine WarningPHI73 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.